Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » I am not taking the Prednisone!


 
02-08-2009, 02:39 AM   #31
cheeky
Senior Member
 
Join Date: Jan 2009
oh and how could i forget the other side effect, i ended up getting SUPER sick for 2 weeks, cuz of the weaker immune system... antibiotics didn't seem to help ... i was coughing a lot, had phlegm, runny nose, but then it travelled up more... very sore throat and my ears also became sore and plugged (i've never been one to be prone to ear infections)... i felt terrible. i was warned that if i wasn't careful, it could've turned into pneumonia.

then after the antibiotic for my ears and throat, i started taking buckley's and that seemed to help get me better... anyone else end up getting very sick cuz of the immune system being weaker?
02-08-2009, 10:52 AM   #32
Colt
Senior Member
 
Colt's Avatar
 
Join Date: Mar 2008
Prednisone doesn't just make you more hungry, it lowers your metabolism. You'll gain weight even if your caloric intake remains the same. You need to find ways of raising your metabolism. Exercise of course is a good one and stopping the exercise may have done more damage than the increased eating, though of course the weight gain wouldn't be as bad had you only had one of those things influencing you.

Depression is a symptom of tapering prednisone as your adrenal levels drop. Going up on and taking high doses of prednisone will likely give you mania, which is the opposite of depression.
__________________
Certified Medication Aide, Certified Nurse Aide, Phlebotomist, and Resident Cynic

Meds: Prednisone, Pentasa, Vitamin D & Calcium, Atenalol, Darvocet

Current Issues: Crohn's inflammation primarily of the upper GI (duodenum and up), Tachycardia, Osteoporosis

Current Stage of Grief: Anger
02-08-2009, 11:09 AM   #33
cheeky
Senior Member
 
Join Date: Jan 2009
well now i weighed 16 pounds more this morning (i was 128 pounds just 4 days ago, now i'm 144)... i am crying right now, i really hate this. what i don't understand is, even if i pee a lot, the scale isn't budging, which is unusual. i don't get how this is physically possible!

i was actually exercising excessively for a couple weeks until my period arrived (stupid me thinking i could take a little break), i would work out for 1-2 hours a day and that was maintaining my weight (the amount of exercise i was doing i should've LOST weight)... it's sad that i had to work out that often in order to just MAINTAIN. and i wasn't eating as much as i have been recently.... also, i think it has to do with my hormones cuz of my period... but now my period is over... and the weight keeps climbing, i can't handle this. i have serious issues with my body image and eating disorder tendencies and this fucking prednisone is messing with my head and making me want to do crazy things.

wow, it fucks up metabolism too? ARGH! i HATE this!

i want to just stop these pills, i so desperately do. i want to taper in less than 7 days. i think i might be ok because i haven't been on prednisone long and i see other people who are on it for short periods.

i'd rather be in pain and lose my appetite than to feel the way i've been feeling recently. i'd rather starve. fuck this prednisone.

Last edited by cheeky; 02-08-2009 at 11:13 AM.
02-08-2009, 12:11 PM   #34
Colt
Senior Member
 
Colt's Avatar
 
Join Date: Mar 2008
I don't suppose it will accomplish much for me to try to assure you that the extra weight isn't that big of a deal so we'll look at it this way: It's temporary. It's like being pregnant. Sure you gain a bunch of weight but as long as you still eat reasonably healthy things and keep in shape the weight will come right off when it's over with. A good portion of it is water weight too. But, you're not just going to pee it out now. The prednisone is going to fight you and tell your body to hold on to that water and prednisone gets what it wants.

How long have you been on the prednisone and at what doses?
02-08-2009, 12:28 PM   #35
cheeky
Senior Member
 
Join Date: Jan 2009
hi colt, thanks for replying to my stupid rants... i've calmed down quite a bit now... actually, i weighed again and i'm at 140. and i just started taking my COLYTE to clean out my colon, and i plan to just stick to a liquid/fruit/veggie diet this week if anything and exercise a lot.

all of the weight is definitely more isolated in the stomach area, my waist is up about 2.5 inches but my hips/legs up about half an inch too. my face looks puffy as well, definitely my eyes but hey that's probably from crying lol

as of today, i've been on pred for exactly a month... i started at 40 mg, and was recommended to be on it for 2 weeks at that dose before tapering, but decided to begin tapering after i was on it for 8 days...

i'm presently at 20 mg (which began friday). and as much as i'm tempted to cut the dose sooner while i'm feeling like a psycho mess, my right mind tells me not to risk it and i will continue to taper on the 7 day schedule.

so i'll be off this stuff for just under 4 more weeks. so beginning of march i'll be free. i think once i'm on 10 mg, i'll feel relieved because i've heard the side effects don't tend to occur on that low a dose.

i know i'm being a complainy/shallow idiot these last couple days, i know it could be worse and i should be thankful because i haven't had many other side effects and you're right it's temporary... and when my crohn's is active, i keep remembering how lucky i am that it doesn't have me running to the washroom like most of you have mentioned.

i'll just try to get through this, but i have my really low moments with the crying and just feeling unhappy.

thanks again for your help, you're very knowledgeable... i just really needed to vent.
02-08-2009, 06:06 PM   #36
katiesue1506
Senior Member
 
Join Date: Nov 2006
Also, being a woman, our weight can fluctuate 5 lbs daily. You also weigh more during your period.
02-10-2009, 09:59 PM   #37
cheeky
Senior Member
 
Join Date: Jan 2009
katiesue1506 said:
Also, being a woman, our weight can fluctuate 5 lbs daily. You also weigh more during your period.
ya, i've calmed down a lot now lol... i was very emotional over the weekend... usually when i'm not on pred, i know when my period is coming i can retain up to 8 pounds in water... so i guess the combination of pred and my hormones and the overeating just caused my water weight to double.

fortunately this morning, i was down to 133, so another 5 or 6 pounds and i'll be back to myself... i just reduced my sodium, increased my potassium, and i've been exercising... and lots of water.

so i'm sure the rest will come off... though i did kind of over eat today. oh well.
02-11-2009, 12:24 AM   #38
kello82
Senior Member
 
kello82's Avatar
 
Join Date: Nov 2008
sorry to hear that everythings being so rough cheeky.
the prednisone definitly will make you psychotic. last time for me i kicked a hole in my bathroom door....whatt? i would never do that as my normal self. so try to to let your crazy feelings scare you too much ok?
decreasing your sodium is a good idea. i did that when i was on it for a very long time and i could actually tell a slight difference in the puffiness of my face, so it seems like it helps.
02-11-2009, 09:52 PM   #39
cheeky
Senior Member
 
Join Date: Jan 2009
haha thanks kello82, yeah definitely was having a psycho episode over the weekend... fortunately i haven't reached the point of violence yet, but i have been very short tempered with strangers i will say... lol! yet for the past 2 days, i've been super happy and in an upbeat mood... holy moodswings...
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » I am not taking the Prednisone!
Thread Tools


All times are GMT -5. The time now is 04:09 AM.
Copyright 2006-2017 Crohnsforum.com